Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 14, 1996, 10:44 PM CDT for Roger Mills County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 1996, 10:44 PM CDT (03:44 UTC)
- Expired
- Jun 15, 1996, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 150342
FFWOKC
OKC129-150630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1044 PM CDT FRI JUN 14 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 130 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
ROGER MILLS
INCLUDING THE FOLLOWING LOCATIONS
CHEYENNE...CRAWFORD...DEMPSEY...DURHAM...RANKIN...REYDON...
ROLL AND STRONG CITY
A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED ACROSS THE WESTERN
HALF OF ROGER MILLS COUNTY. RADAR RAINFALL ESTIMATES SHOW THAT AROUND 3
INCHES OF RAIN HAS FALLEN FROM ROLL TO JUST WEST OF CHEYENNE TO
SWEETWATER. THE HEAVY RAIN WILL LIKELY CONTINUE THROUGH 1130 PM AND
CAUSE FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT NIGHT TO
TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH
WATER OF UNKNOWN DEPTH.
CHURCHILL
LAT...LON 3545 9958 3541 9998 3589 9999 3586 9956What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:23 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 9:23 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 920 PM CDT FRI JUN 14 1996 A FEW TSTMS WERE ABLE TO PULSE BRIEFLY TO SEVERE ACROSS WESTERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. 00Z SFC ANALYSIS SHOWED AN OUTFLOW BOUNDARY ACRS NRN TX. THE STORMS OVER N TX COUNTIES CORRESPONDED WELL WITH THIS FEATURE. ANOTHER OUTFLOW BNDRY WAS SEEN OVR WRN KS. HOWEVER...TSTM ACTIVITY ALONG THIS ONE HAS STAYED OUT OF OUR FCST AREA. LATEST UPR WAVE OVR ERN NM SHOWS UP WELL ON H20 IMAGERY. LOW TO MID 70S DWPTS ADVECTING WWD AHEAD OF THE UPR WAVE INDICATE THAT CONTINUED MSTR SUPPLY WILL NOT BE A PROBLEM THROUGH TONIGHT FOR APPROACHING STORMS. ONLY NEGATIVE FACTOR WILL BE LOSS OF DAYTIME HEATING. CURRENT THINKING IS TO KEEP THE HIGHER POPS OUT WEST AS PER PREVIOUS FCST. DUE TO A MUCH MORE NORTHERLY COMPONENT IN PRECIP MOVEMENT OUT WEST(EARLIER STORMS WERE MOSTLY STATIONARY)...WL LIKELY DROP POPS OVER CNTRL AND ERN ZNS. TEMPS AND WINDS LOOK GOOD. FCSTID=17/MMT .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 14, 8:10 PM CDT, 2 hours 34 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 805 PM CDT THU JUN 13 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 740 PM 1 E ANGORA OK 60 MPH WIND 06/14/96 ROGER MILLS 750 PM 10 W BLUEGROVE TX 0.88-INCH HAIL 06/14/96 CLAY
Local storm report, Jun 14, 8:23 PM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT...CORRECTED DATE NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 805 PM CDT FRI JUN 14 1996 TIME(CDT) .....CITY LOCATION.....STATE & ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 740 PM 1 E ANGORA OK 60 MPH WIND 06/14/96 ROGER MILLS 750 PM 10 W BLUEGROVE TX 0.88-INCH HAIL 06/14/96 CLAY
Local storm report, Jun 14, 8:25 PM CDT, 2 hours 19 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 825 PM CDT FRI JUN 14 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS..., DATE ....COUNTY LOCATION.... 0630 PM BRIDGEPORT OK 1.75 INCH HAIL 06/13/96 CADDO
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 44 min |
| Jun 14, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 50 min |
| Jun 15, 1:28 AM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 3 hr |
| Jun 15, 1:28 AM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 15, 1:58 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 32 min |
| Jun 15, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 42 min |
| Jun 15, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 41 min |
| Jun 15, 6:52 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.